Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 34, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 17, 2011, 10:17 AM EST. It took effect at Nov 18, 2011, 4:00 AM EST. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2011, 10:17 AM EST (15:17 UTC)
- In effect from
- Nov 18, 2011, 4:00 AM EST
- Expired
- Nov 18, 2011, 4:25 AM EST
- In force
- 25 min
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
570 WHUS73 KIWX 171517 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 AM EST THU NOV 17 2011 LMZ043-046-172330- /O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/ /O.UPG.KIWX.GL.A.0009.111118T0900Z-111119T0900Z/ /O.NEW.KIWX.GL.W.0034.111118T0900Z-111119T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 AM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. WINDS BACKING SOUTHWEST TONIGHT AT 15 TO 20 KNOTS WITH GUSTS TO 35 KNOT GALES. WINDS BACKING FURTHER TO SOUTH ON FRIDAY AND INCREASING TO 30 KNOTS WITH GUSTS OF 40 TO 45 KNOT GALES. * WAVES: 6 TO 10 FEET TODAY...TEMPORARILY SUBSIDING TO 3 TO 6 FEET LATE TONIGHT...THE BUILDING AGAIN ON FRIDAY. WAVES FRIDAY TO 8 FEET IN INDIANA NEARSHORE WATERS TO 12 FEET IN MICHIGAN NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
623 WHUS73 KIWX 172026 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EST THU NOV 17 2011 LMZ043-046-180430- /O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/ /O.CON.KIWX.GL.W.0034.111118T0900Z-111119T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: BACKING SOUTHWEST TONIGHT AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS...INCREASING TO 35 KNOT GALES LATE. WINDS WILL BACK FURTHER SOUTH ON FRIDAY AND REMAIN SUSTAINED AROUND 35 KNOT GALES WITH GUSTS TO 45 KNOT GALES. * WAVES: TEMPORARILY SUBSIDING TO 2 TO 5 FEET LATE TONIGHT...THEN BUILDING AGAIN ON FRIDAY. WAVES FRIDAY TO 8 FEET IN INDIANA NEARSHORE WATERS TO 12 FEET IN MICHIGAN NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
165 WHUS73 KIWX 180157 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 857 PM EST THU NOV 17 2011 LMZ043-046-181000- /O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/ /O.CON.KIWX.GL.W.0034.111118T0900Z-111119T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 857 PM EST THU NOV 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: SOUTH GALES TO 35 KNOTS DEVELOPING EARLY FRIDAY MORNING WITH GUSTS TO 45 KNOT GALES. * WAVES: WAVES BUILDING FRIDAY TO 8 FEET IN INDIANA NEARSHORE WATERS AND TO 12 FEET IN MICHIGAN NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
423 WHUS73 KIWX 180925 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EST FRI NOV 18 2011 LMZ043-046-181730- /O.CAN.KIWX.GL.W.0034.000000T0000Z-111119T0900Z/ /O.NEW.KIWX.SC.Y.0065.111118T0925Z-111118T1200Z/ /O.EXP.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/ /O.NEW.KIWX.GL.W.0035.111118T1200Z-111119T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM EST THIS MORNING UNTIL 4 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING.. * WINDS: SOUTH WINDS INCREASING TODAY TO 30 KNOTS WITH GUSTS TO 45 KNOT GALES. WINDS VEERING SOUTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS EVENING. * WAVES: WAVES BUILDING TODAY TO 8 FEET IN INDIANA NEARSHORE WATERS AND TO 10 FEET IN MICHIGAN NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 17, 6:20 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 17, 6:20 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EST THU NOV 17 2011
.AVIATION /12 UTC TAFS/...
XTRMLY DRY UPSTREAM AIRMASS ALL BUT ASSURES VFR CONDS TO DOMINATE
THROUGH THE NEXT COUPLE OF DAYS. STRONG LAKE/8H THERMAL DIFFERENTIAL
WITH KSBN ON SRN PERIPHERY OF LAKE EFFECT CLOUDS/PERHAPS SOME
FLURRIES...BUT OVERALL LES EVENT MITIGATED BY DEARTH OF MSTR AND
CAPPING INVERSION RMNG AROUND 6 KFT. ICNRSD W-WNWRLY WINDS BY MIDDAY
AS SFC BASED LAPSE RATES STEEPEN. INCRSD MIX DEPTH TO AROUND 2KFT TO
PROVIDE MOMENTUM XFER/GUSTYT NATURE INTO MID 20S KT RANGE. BACKING
WINDS TO MARKEDLY SUBSIDE LATE THIS EVENING AS SFC BASED INVERSION
DVLPS.
&&
.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT. SHORTWAVE TROF CROSSING LAKE MI ATTM
WITH INRSD MID-TROPOSPHERIC FLOW AHEAD PER WOLCOTT PROFILER TO 85
KTS AT 6 KM. IN WAKE OF ATTENDANT FNTL PASSAGE...8H COLD POOL
/M12-M13C/ TO TRAVERSE SRN LWR MI TODAY. WITH LAKE/8H DIFFERENTIALS
INTO THE LWR 20S SUSPECT INCRS IN WEAK MULTIBAND PLUMES IN 285-290
DEGREE CLOUD BEARING FLOW BY MIDDAY. HOWEVER WITH VAST EXPANSE
UPSTREAM DRY CP AIRMASS TO LKLY PROVE DETRIMENTAL IN FORMING
APPRECIABLE/SUSTAINED LES BANDS. SFC DPS IN LWR TEENS NOTED
IMMEDIATELY UPSTREAM OF LAKE MICHIGAN TO NEGATIVELY PRECONDITION
PARCELS...CAPPING INVERSION GNRLY STEADY AROUND 6 KFT WITH ENHANCED
SPEED SHEAR/DRYING ABOVE TO FURTHER THWART MESOSCALE PROCESSES.
FURTHERMORE RELATIVELY SHORT WINDOW OF OPPORTUNITY TO ESTABLISH LAKE
INDUCED CONVECTIVE ROLLS AS LLVL THERMAL TROF QUICKLY TRANSLATES EWD
INTO LWR GRTLKS IN HIGHLY PROGRESSIVE REGIME. HAVE CONTD TREND TO
DELAY ONSET OF LES...ALLOWING MORE TIME NEEDED FOR SATURATION GIVEN
AMBIENT CONDS. NO HIR THAN MID RANGE CHC POPS FOR MEASURABLE
ACCUMS...THOUGH NRN BERRIEN/WRN CASS MI COUNTIES FAVORED/SINGLED OUT
FOR SCT VS. CHC SHSN. DOWNSTREAM LESSER CHCS/FLURRIES AS DRY
ENVIRONMENT SHOULD PROMOTE DECAY.
1032MB SFC HIGH ACRS WRN OK WITH XTRM RIDGE SURGE THROUGH CNTL
CANADA TO NW TERRITORIES TO AK...TO CONT LLVL CAA THROUGH TODAY. LTL
CHANGE TO HIGHS TODAY WITH ONLY MODEST RESPONSE. NON DIURNAL TEMPS
TONIGHT WITH STRONG LONGWAVE RADIATIONAL COOLING AT SUNSET PER
CLEAR/CLEARING SKIES AND RAPID DVLPG SFC BASED INVERSION. INCREASED
SRLY 2KFT FLOW AS SFC HIGH MOVES TO SRN APPALACHIA AND LEAD NRN
STREAM EJECTION OF ENERGY NOW INTO PAC NW BRINGS WEAK CLIPPER SYSTEM
INTO NRN PLAINS...WITH RAMPED RETURN FLOW BTWN...SHOULD STYMIE
FURTHER FALL AFTR MIDNIGHT SAVE FOR PERHAPS FAR ERN/NERN CWA WHERE
STRONGER SFC INVERSION BECMS ESTABLISHED. SRN CONUS HIGH SHUTS OFF
ANY GOMEX MSTR FEED NEXT COUPLE OF DAYS. NOT UNTIL PRIMARY SYSTEM
NEARING COAST OF BC MOVES INTO THE NRN INTMTN REGN FRIDAY NIGHT
SPAWNING CNTL ROCKIES LEESIDE CYCLOGENESIS DOES WRN GOMEX OPEN UP
FOR LYRD MSTR FEED TOWARD DAYBREAK SATURDAY. ALLOWED FOR STRONG
DIURNAL PLUS RISES FRIDAY WITH NEAR FULL SUN IN TANDEM WITH DECENT
WAA. SIMILARLY WITH ESTABLISHED S-SWRLY FLOW CONTD INTO FRIDAY NIGHT
HAVE SIDED WITH AOA WARMER MAV GUID.
&&
.LONG TERM...
SATURDAY THROUGH WEDNESDAY...THE CHALLENGES THIS PERIOD INCLUDE THE
THE TIMING AND CHANCE FOR SHOWERS WITH A COLD FRONT SATURDAY NIGHT
AND SUNDAY AND THE CHANCE FOR A FAIRLY SIGNIFICANT SYSTEM NEAR THE
END OF THE PERIOD. KEPT A CHANCE FOR SHOWERS SATURDAY NIGHT...AND IN
THE FAR SOUTH SUNDAY AS A COLD FRONT MOVES SOUTH AND EVENTUALLY
BECOMES STATIONARY SOUTH OF THE AREA. KEPT THUNDER OUT. MOISTURE
REMAINS LIMITED...CAPE VIRTUALLY ZERO AND LOW LEVEL THETA E
CONVERGENCE ALONG THE FRONT DOES NOT APPEAR IMPRESSIVE. AS FOR LATER
IN THE WEEK...THE 00Z ECMWF PHASES SOME ENERGY OF THE SOUTHERN
STREAM WITH THE NORTHERN STREAM AND DEVELOPS AN IMPRESSIVE UPPER LOW
AND ASSOCIATED SFC LOW OVER THE REGION. THIS SOLUTION IS NOT
SUPPORTED MUCH ELSEWHERE...SO FOR NOW...KEPT MAINLY DRY CONDITIONS
WITH TEMPERATURES NEAR NORMAL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHYHazardous weather outlook, Nov 17, 5:43 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 AM EST THU NOV 17 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 543 AM EST THU NOV 17 2011 /443 AM CST THU NOV 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 543 AM EST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY THROUGH LATE TONIGHT. A GALE WATCH REMAINS IN EFFECT STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WATCH REMAINS IN EFFECT FRIDAY AND FRIDAY NIGHT FOR SUSTAINED SOUTH WINDS OF 30 KNOTS WITH GUSTS OF 40 TO 45 KNOT GALES. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY TO CONTINUE THROUGH THE WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:19 PM EST | Wind Advisory | IWX | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.